Sign inSubmit
ArticleArticle metrics
Research Article · Open access · Published 12 November 2018

Bayesian Approach to the Estimation of a Poisson Mean with Application to NBA Three Point Attempts

Patricia Pepple Williamson1

Journal of Mathematics and Statistics, Volume 14, Issue 1, pp. 219–231 · doi.org/10.3844/jmssp.2018.219.231

7,089 accesses4,318 downloads0 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Bayesian Credible Intervals are proposed for a Poisson mean. These intervals are compared to five classical confidence intervals found in the literature. A simulation study is performed to compare the procedures using two different criteria and it is attempted to determine which of the procedures performs best for various values of the parameter and sample size. Estimation of the number of three-point shot attempts and three-point shot makes by the San Antonio Spurs is given as an example.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Williamson, P. P. (2018). Bayesian Approach to the Estimation of a Poisson Mean with Application to NBA Three Point Attempts. Journal of Mathematics and Statistics, 14(1), 219–231. https://doi.org/10.3844/jmssp.2018.219.231

Licence
CC BY 3.0
Issue
Volume 14, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Bayesian Approach to the Estimation of a Poisson Mean with Application to NBA Three Point AttemptsJournal of Mathematics and Statistics · Volume 14, Issue 1 · pp. 219–231 · CC BY 3.0Download